Thunderstorm Wind, Scott
- When
- May 11, 1:35 PM CST
- Where
- Scott County, Waldron
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.900, -94.083
Thunderstorm winds gusting to 60 mph blew down some road signs in Waldron.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 11, 3:00 AM CST, 10 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT FRI MAY 11 2001 NGM POPS SEEM A BIT TOO LOW IN LIGHT OF THE PRESENT PATTERN. AVN HAS MORE REASONABLE NUMBERS. FRONT WILL BE SLOW TO MOVE ACROSS THE FORECAST AREA...SO POPS WILL CONTINUE TODAY THROUGH SATURDAY. TEMPS WILL BE IN A SHORT RANGE FROM NEAR 80 TO THE MID 80S TODAY AND FROM THE MID 70S TO NEAR 80 SATURDAY. LOWS TONIGHT WILL BE IN THE 50S AND 60S. LIT TB 085/060 080/056 082 32563 HRO TB 078/055 076/052 080 32562 PBF BB 085/063 079/056 081 32464 HOT TB 084/058 080/054 081 32563 .LIT...NONE.
ARZ003>007-012>016-021>025-030>034-037>046-052>054-120900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT FRI MAY 11 2001 ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER ABOUT THE NORTHWESTERN HALF OF ARKANSAS THIS AFTERNOON AND TONIGHT. A COLD FRONT APPROACHING NORTHWESTERN ARKANSAS EARLY THIS AFTERNOON WILL MOVE INTO THE STATE BY LATE AFTERNOON. WARM... MOIST AND UNSTABLE AIR IS IN PLACE ACROSS THE STATE...ESPECIALLY THE NORTHWESTERN HALF. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE OUTLOOK AREA WITH A FEW OF THESE STORMS LIKELY TO BE SEVERE. THE MAIN SEVERE WEATHER THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY NEED TO BE ACTIVATED THIS AFTERNOON AND TONIGHT. 52
The Western Arkansas radar (KSRX), 50 km away, was scanning. The volume nearest the first event began at 19:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds gusting to 60 mph blew down some road signs in Waldron.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250530.